Thunderstorm Wind, Geneva
- When
- June 30, 12:42 PM CST
- Where
- Geneva County, Samson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.110, -86.040
Power lines were blown down in the Samson area.
An isolated, brief severe storm developed in Geneva county with damage to power lines in the western portion of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An isolated, brief severe storm developed in Geneva county with damage to power lines in the western portion of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 12:09 PM CST, 33 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 209 PM EDT Fri Jun 30 2017 .AVIATION [Through 18Z Saturday]... Scattered showers and thunderstorms will continue this afternoon, mainly across our inland areas. DHN, ABY, and VLD could see some brief visibility reductions in stronger showers/storms. Any showers and storms will likely dissipate by 00Z, with VFR conditions expected to prevail through the remainder of the period. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... The previous forecast generally remains on track for today; only made a couple minor adjustments this morning. Adjusted forecast highs downward slightly across most of our area due to ample cloud cover this morning and projected mostly cloudy conditions throughout the day. Highs in the upper 80s are expected for most locations, with lower 90s possible across the inland FL Big Bend and south central GA. Ample moisture will remain in place along with moderate instability (MLCAPE values generally 1500-2500 J/kg). Combined with forcing from the sea breeze and outflow boundaries, this will result in showers and thunderstorms remaining likely near/north of I-10 through the afternoon and early evening. .SHORT TERM [Tonight Through Sunday]... Deep layer ridging will prevail locally through the weekend, while an upper trough and associated cold front will remain along or north of the Tennessee Valley. While it's possible that scattered storms could form along outflow moving away from this front, most of our convection through the weekend will be initiated by the seabreeze fronts. The W/SW steering flow would favor the greatest rain chances across north Florida, with PoPs across the entire region ranging from 30-50%. Expect high temperatures to climb into the middle 90s, with heat indices around 100 degrees in some spots. .LONG TERM [Sunday Night Through Friday]... Deep layer ridging will remain intact across the region through next week, with low-layer flow veering easterly and then southerly by the end of the week. The seabreezes will continue to be the trigger for afternoon storms, with near normal (40-60%) rain chances each day. Highs will likely continue to peak in the middle 90s. .MARINE... Light winds and low seas will prevail through next week, with showers and thunderstorms most likely each day in the early morning through the early afternoon. .FIRE WEATHER... There are no fire weather concerns. .HYDROLOGY... There is some potential for locally heavy rainfall across the area through today as the disturbance moves through the region. The primary impact would be localized flooding limited mainly to urban areas. However, the overall flood threat remains low. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 74 95 75 / 10 30 10 30 30 Panama City 77 89 77 88 74 / 20 20 10 20 10 Dothan 73 92 74 93 73 / 20 30 10 30 20 Albany 74 93 74 93 74 / 30 30 10 30 30 Valdosta 74 95 73 96 74 / 30 30 10 40 30 Cross City 75 93 75 93 74 / 20 20 10 40 30 Apalachicola 77 89 76 89 74 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Lahr MARINE...Harrigan FIRE WEATHER...Barry HYDROLOGY...Harrigan/Camp
Special Weather Statement National Weather Service Tallahassee FL 121 PM CDT FRI JUN 30 2017 ALZ065-068-301900- Coffee AL-Geneva AL- 121 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 200 PM CDT... At 120 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm 8 miles northeast of Florala, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor, Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P, Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset, Earlytown, Hacoda, Spears and Pera. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619 TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626 ADL
Special Weather Statement
National Weather Service Tallahassee FL
126 PM CDT FRI JUN 30 2017
ALZ066-067-301915-
Dale AL-Henry AL-
126 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND WESTERN
HENRY COUNTIES UNTIL 215 PM CDT...
At 126 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles northeast of Ozark, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Ozark, Ariton, Newville, Bells Crossroads, Dill, Edwin,
Mabson, Arguta, Snells Crossroads, Graball, Dale County Lake, Dancey,
Phillips Crossroads, Skipperville, Echo, Capps, Roberts Crossroads,
Barefield Crossroads and Murphy Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3170 8528 3141 8525 3144 8569 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 1826Z 256DEG 23KT 3151 8557
ADLThe Eglin Afb radar (KEVX), 62 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down in the Samson area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2017Every state in 2017This day in weather historyWarnings in Alabama, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701345.